wintergirl wrote:... my neuro and retinal specialist did put me on oral low dose Methotrexate. I took it for about 4 or 5 months and felt like it was killing me. Literally. I develped a cough that has never really gone away and towards the end I moved like a 100 year old person. My muscles and joints hurt so much I could barely get in and out of the car. This reaction puzzled my docs because I guess most patients do well with it. I'm not most patients though. I guess I'm one of the 2% that have the strange reactions to most drugs I take.
My neuro does however have several of her other MS patients on it for their MS and she said they responded well to it. If your neuro is being closed-mouth about it, you should do some reading on the subject of low-dose Metho. I read in several publications (Arthritis foundation etc) that taking folic acid along with the methotrexate reduces some of the toxic side-effects. My neuro knew nothing about that. Also.....there is an end-point for taking the drug. I can't remember what it is but it was like 18 months or something like that. Beyond that point.....heart damage was probable. Metho also carries the same liver toxicity warnings that Avonex has so it's a double whammy on your liver. Be sure to get your blood tests every three months.
It really kind of irks me when a doc prescribes something and doesn't know much about the drug. Just about every description of the drug side-effects I could find listed mucsle/joint pain and a nagging cough under the "rare but possibly serious" list. When I called her about those symptoms she just disregarded them as "something else" and told me to carry on. As I felt myself getting sicker and sicker I chose to taper off it and quit. That's important to know also. You can't just stop it.....you must taper.
Users browsing this forum: No registered users